... depression remain. Is this dosage too much?
This is difficult to say without knowing how long he has been on the medication. With any antidepressant it should take at least 3-6 weeks to notice any difference and if it has been longer than that I would say it is not working for him and it is not going to. He should taper off ... one, the off for a day, then one then off for a day etc, about 7-10 days according to how long he has been on the med. It is not at all easy the go thru the withdrawl if he has been on it for more than 3-4 months he will have side effects. Please join the support groups on this site & read thru many of the questions & answers..such as depression, effexor & so on... and if he is getting this from a general p. doc please have him see a specialist as they doll these out like candy now and he should be monitored very closely.
I prsonally had an horriffic experience w/this med & others as they make me extremely depressed, almost to the point of no return, some people can not use these nu meds, & can have success w/older meds life paxil or zoloft... but again... that is why I say, these should be in the hands of a specialist on most all occasions. God Bless You & I will pray you find you Peace & healing... Momma N & DadsWatchinU
I am also on effexor xr, same dosage as well. I was told to take them all at once rather than 3 times a day. At first I took them every morning including 500mg Keppra, 300mg Neurontin, 15mg Tranxene T, and vitamin D1200. I did nothing but sleep all day because in the afternoon I'd have to take everything but the Effexor xr, and all of it just wiped me out. It was the same at night as it was in the afternoon, but I'd wake up alot throughout the night. We gradually moved the Effexor xr to my nightly meds. It took 3 weeks to switch it up which tells me this is a very powerful drug, and just like your husband, I'm on the top dosage. I have been for a very long time, along with all of the other meds. I still consider myself awfully depressed, angry, and I feel a dangerous amount of self loathing. I spend most days tired and unmotivated. I find myself forgeting to eat some days. The doctors just add more meds on top of what I take, but it only stays the same.
I am epileptic so they try not to mess with the cocktail I'm on now, since I haven't had a grand mal in nearly a year. I still have other types of appearantly not so concerning seizers. They consider everything to be "under control". I'm still not able to control my emotions though, and I still expierience fatigue throughout the day. Now they want to add a medication for narcalepsy to the mix. I'm not nacaleptic! I'm on a bunch of seditives. Its bound to make me tired. All I can say is if the XR isn't working out in a timely matter, tell the doctor and get him weaned off of it. I hear it takes a long time, and that the withdrawls are horrible. I've also heard it's much more difficult if you've been on it for long time. Sure sometimes when something is added to work with the med it works out well. So maybe try that. It didn't work in my case, and now I'm afraid I've been on it for too long to ever get off of it. It doesn't do what it's suposed to be doing, so why do I have to take it? I'm pretty sure that the answer is that it could be too dangerous to take me off of it at this point. If this medication does not work for your husband I'd talk to his doctor and start the weaning prosess as soon as you can. the longer you wait, the worse it will be. I sure hope everything works out for the two of you. Stay strong! Brande
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Jun 2009 • 1 answer
Posted 10 Jun 2009 • 1 answer
Posted 7 Feb 2010 • 1 answer
Posted 19 Feb 2010 • 1 answer
Posted 12 Jan 2012 • 1 answer